Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 79, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 2, 2004, 4:12 PM CDT for Overton County, Pickett County, Tennessee. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2004, 4:12 PM CDT (21:12 UTC)
- Expired
- Jun 2, 2004, 5:10 PM CDT
- In force
- 58 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Overton County, TN, Pickett County, TN
The radar
The Nashville radar (KOHX), 121 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 261 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 900 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
554 WUUS54 KOHX 022112 SVRBNA TNC133-137-022210- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 412 PM CDT WED JUN 2 2004 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OVERTON COUNTY IN TENNESSEE PICKETT COUNTY IN TENNESSEE * UNTIL 510 PM CDT * AT 401 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR NORTH CENTRAL OVERTON COUNTY...OR 6 MILES NORTHEAST OF LIVINGSTON...MOVING SOUTHEAST AT 20 MPH. THIS THUNDERSTORM IS CAPABLE OF PRODUCING EXTREMELY LARGE HAIL, WHICH MAY CAUSE INJURY AND PROPERTY DAMAGE. TAKE SHELTER IN A STURDY BUILDING AND AVOID WINDOWS. LAT...LON 3657 8528 3641 8537 3633 8517 3653 8509 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:02 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 2, 3:02 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 302 PM CDT WED JUN 2 2004 .DISCUSSION...AT 19Z, A SURFACE BOUNDARY STRETCHED ACROSS NORTHERN AND WESTERN KENTUCKY, WITH SIGNIFICANTLY LOWER DEW POINTS ON THE NORTH SIDE OF THE FRONT. LOOK FOR THE FRONT TO DROP THROUGH THE MID STATE OVERNIGHT, GIVING OUR SOUTHERN COUNTIES A GREATER SHOT AT OVERNIGHT THUNDERSTORMS THAN THE REMAINDER OF THE FORECAST AREA. THE STORM PREDICTION CENTER HAS PLACED MOST OF MIDDLE TENNESSEE UNDER A SLIGHT RISK OF SEVERE WEATHER THROUGH 12Z TOMORROW. BUT GIVEN THE CURRENT PROXIMITY OF THE FRONT, AND ITS PREDICTED MOVEMENT OVERNIGHT, STILL BELIEVE THE FOCUS WILL BE ACROSS OUR SOUTHERN COUNTIES. BY TOMORROW, THE BULK OF THE MOISTURE WILL HAVE SHIFTED TO OUR SOUTH, BRINGING SLIGHTLY COOLER TEMPERATURES WHILE VIRTUALLY ELIMINATING ANY CHANCE OF PRECIPITATION FOR TOMORROW AFTERNOON THROUGH SATURDAY. AFTER A FEW PLEASANT DAYS UNDER HIGH PRESSURE AND MOSTLY SUNNY SKIES, THE NEXT FRONT WILL PULL CLOSE TO THE OHIO VALLEY BY SUNDAY EVENING. A CENTER OF LOW PRESSURE IS FORECAST TO DEVELOP OVER CENTRAL ILLINOIS BY 06Z MONDAY, AND WILL DRAG A COLD FRONT NEAR THE MID STATE, IF NOT THROUGH IT ALTOGETHER. AT ANY RATE, THIS WILL BE OUR NEXT RAIN-PRODUCER. && .BNA WATCHES/WARNINGS/ADVISORIES...NONE. && ROSE
Hazardous weather outlook, Jun 2, 9:53 AM CDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 953 AM CDT WED JUN 2 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-031030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 953 AM CDT WED JUN 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL CROSS THE REGION TODAY, BRINGING SCATTERED THUNDERSTORMS TO THE MID STATE. THERE IS A SLIGHT RISK OF SOME STORMS REACHING SEVERE CRITERIA, WITH LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF WEATHER SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED THIS AFTERNOON AS THUNDERSTORMS DEVELOP. ROSE
In the hours before
Local storm report, Jun 2, 3:50 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
350 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL BIG SANDY 36.23N 88.09W
06/02/2004 0.75 INCH BENTON TN FIRE DEPT/RESCUE
&&
ROSELocal storm report, Jun 2, 3:57 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
357 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0354 PM HAIL BIG SANDY 36.23N 88.09W
06/02/2004 1.00 INCH BENTON TN TRAINED SPOTTER
&&
ROSEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 3:34 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 26 min |
| Jun 2, 4:59 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 31 min |
| Jun 2, 6:14 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury | 46 min |
| Jun 2, 6:15 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 45 min |
| Jun 2, 6:23 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys, Stewart | 37 min |
| Jun 2, 6:58 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys | 37 min |
| Jun 2, 6:59 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury, Williamson | 46 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.